MAUDE Adverse Event Report: BIOMET 3I 3I T3 SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 5MM(D) X 6MM(L); DENTAL IMPLANT

BIOMET 3I 3I T3 SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 5MM(D) X 6MM(L); DENTAL IMPLANT
Model Number BOES506
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Weight unknown / not provided.Last name unknown / not provided.
 
Event or Problem Description
It was reported that implant did not disengage from the mount when placing.No other implant could be placed because the implant bed was too big.Doctor placed graft on the implant site and once it is healed a new implant will be placed.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The 3i t3® short external hex parallel walled implant, 5mm(d) x 6mm(l) (boes506) was not returned to palm beach gardens as it remains in spain.Since product has not been returned for investigation, visual/functional evaluation could not be performed.The investigation has been performed based on the available device information.A pre-existing condition noted on the per was low (type iii) bone density.The reported device was intended for use on tooth #46 (fdi) and was implanted/used for 1 day during the placement procedure.The customer did not provide pictures or x-ray images.Dhr review was completed for the subject lot number (2019080610).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2019080610) for similar events and no other complaint was identified.April post market trending was reviewed and there were no actionable events or corrective actions for the reported event (does not disengage/release) or device (boes506).Therefore, based on the available information, device malfunction could not be verified and the reported event was non-verifiable as no pictures or objective evidence was provided for the reported device the following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes.'.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One 3i t3® short external hex parallel walled implant, 5mm(d) x 6mm(l) (boes506) and mount were returned for investigation.Visual evaluation of the as returned products identified mount engaged to implant and bone residue around the external threads of implant due to usage.Functional testing was performed to disengage the returned devices.Mount could not be disengaged from implant and required excessive force.Pre-existing condition noted on the per was low (type iii) bone density.The reported device was being placed on tooth #46 (fdi) when the incident occurred.X-ray or picture evaluation:the customer did not provide pictures or x-ray images.Dhr review was completed for the subject lot number (2019080610).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2019080610) for similar events and no other complaint was identified.May post market trending was reviewed and there were no actionable events or corrective actions for the reported event (does not disengage/release) or devices.Therefore, based on the available information and functional testing, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3I T3 SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 5MM(D) X 6MM(L)
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9877711
Report Number0001038806-2020-00567
Device Sequence Number18973050
Product Code DZE
UDI-Device Identifier00844868033646
UDI-Public(01)00844868033646(17)240920(10)2019080610(241)BOES506
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K150571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2024
Device Model NumberBOES506
Device Catalogue NumberBOES506
Device Lot Number2019080610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer06/09/2020
07/30/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date06/17/2020
08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR